Alert archive / Washington / Red Flag Warnings in 2015

Red Flag Warning 3, NWS Spokane, WA

June 19, 2015

NWS Spokane, WA issued this red flag warning at Jun 19, 2015, 4:32 AM PDT. It took effect at Jun 19, 2015, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2015, 4:32 AM PDT (11:32 UTC)
In effect from
Jun 19, 2015, 2:00 PM PDT
Expired
Jun 19, 2015, 8:00 PM PDT
In force
6 hr
Issued by
NWS Spokane, WA

The text

As transmitted, in the capitals the NWS used until 2016.

050 
WWUS86 KOTX 191132
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KOTX
432 AM PDT FRI JUN 19 2015

...DRY AND BREEZY CONDITIONS ACROSS THE CENTRAL CASCADE VALLEYS
THIS AFTERNOON AND EVENING...

WAZ677-200300-
/O.NEW.KOTX.FW.W.0003.150619T2100Z-150620T0300Z/
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
432 AM PDT FRI JUN 19 2015

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE CENTRAL
CASCADE VALLEYS...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING.

* AFFECTED AREA: FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL 
  CASCADE VALLEYS (ZONE 677).

* WINDS: WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITIES: 15 TO 25 PERCENT.

* IMPACTS: RAPID FIRE SPREAD IS POSSIBLE WITH ANY NEW FIRE STARTS
  IN THE AREA. THE MAIN AREA OF CONCERN WILL BE SOUTH OF LAKE
  CHELAN DOWN THE HIGHWAY 97 CORRIDOR AND THE WENATCHEE VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL. 

&&

$$
1 follow-up statement
984 
WWUS86 KOTX 200301
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KOTX
801 PM PDT FRI JUN 19 2015


WAZ677-200415-
/O.EXP.KOTX.FW.W.0003.000000T0000Z-150620T0300Z/
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
801 PM PDT FRI JUN 19 2015

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE CENTRAL CASCADE VALLEYS...

THE CRITICAL FIRE WEATHER CONDITIONS ARE NOT LONGER EXPECTED THIS
EVENING...WITH RELATIVE HUMIDITY VALUES ON THE RISE ACROSS THE
REGION.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jun 19, 3:09 AM PDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 19, 3:09 AM PDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
309 AM PDT FRI JUN 19 2015

.SYNOPSIS...
Today will be cooler and the day to watch for scattered showers
and thunderstorms across the northern mountains, and gusty winds
combining with low relative humidity levels. The weekend looks dry
with a warming trend by Sunday. A small chance of showers and
thunderstorms will return for the beginning of the next work week
as a weak upper level low moves over the Inland Northwest.
Temperatures will remain warmer than normal for this time of year.

&&

.DISCUSSION...
Today through Saturday: Cold front is pushing onshore this morning
and will move across eastern WA later this morning and through the
afternoon hours. Instability in the models continue to slowly
decrease with each run. Have the best chance of showers and
thunderstorms across northeast WA and north ID as well as the
Cascade crest. Winds are already elevated across portions of the
east slope Cascade valleys. These winds will start to increase
later this morning and even further later this afternoon. The
forecast challenge today is whether or not to issue a red flag
warning. Models suggest the RH values will be too high in the
Kittitas Valley/Ellensburg area, however the Wenatchee Valley is a
different story. Dewpoints will lower through the day, especially
after the front moves through. Models suggest minimum RH values
ranging from 15-20 percent. The strongest winds won't start till
around 3 or 4, and continue through 6 or 7. Even though after 5 pm
RH values should start increasing a little, the elevated fire
threat is definitely there... So, have decided to issue a red
flag warning for the Wenatchee Valley area. This afternoon and
early evening will be breezy for many locations including the
Columbia Basin into the Palouse and Spokane/CDA areas. Chance of
showers decreases quickly through the evening with a dry forecast
for Saturday. Showers will stay to the north in British Columbia.
Friday night and Saturday morning winds will decrease with the
exception of the east slope valleys and down the Okanogan Valley
and into the Waterville Plateau where winds around 10 mph will
remain elevated. Even though a cold front has moved through
temperatures will still remain at or slightly above average for
this time of the year. /Nisbet

Saturday night through Thursday..Shortwave ridging will build in
from the southwest on Saturday night bringing drier weather to
the region. The dry weather will continue on Sunday however the
ridge is expected to shift into western Montana as a deep upper
level trough heads toward the Washington Coast. This places the
region under deeper southwest flow which will begin to increase
the moisture ...especially over SE Washington and NC Idaho.
Meanwhile the models are is fairly good agreement that a weak
shortwave trough will head into this area Sunday evening. High
level total totals suggest the potential for some elevated showers
or thunderstorms with the threat rapidly spreading into SW Montana
by morning. By Monday the core of the offshore trough moves inland
and begins to weaken as it encounters the Cascades. Nonetheless
the setup looks good for showers and thunderstorms...particularly
over the north Cascades where the best potential instability will
combine with the strongest upper level difluent flow. A smaller
threat of showers and thunderstorms will also be possible
primarily along the Canadian border. The trough will continue to
drift east through southern BC overnight and into Tuesday
prolonging the threat of showers overnight and into the Tuesday
morning along the border. By Tuesday afternoon most model
solutions have the low heading into SE BC with the best
instability shifting into NE Washington and N Idaho, where we
would expect the best chance of thunderstorms. Again most will
focus over the northern mountains with enough residual instability
to trigger showers near the Cascades. The low will finally exit
the region on Wednesday with ridging building over the Inland NW.
The ridge may be deflated slightly by Thursday by a weak albeit
dry trough however the ECMWF keeps the ridge in place. In either
case, Thursday should be a dry day for most locations.

As for temperatures we will continue to see readings at or above
seasonal normals. Temperatures on Sunday and through the beginning
of the workweek will generally be in the upper 70s and 80s. For
Wednesday and Thursday conditions should warm further with
readings in the 80s to lower 90s. fx

&&

.AVIATION...
06Z TAFS: A cold front will push in late tonight into Friday
morning, bringing increasing middle and high clouds and a
revitalization of winds. Winds will increase most substantially
toward 13-16Z, with the incoming front, and remain breezy through
the day, before starting to abate after 02-05Z Friday evening.
Strong winds are expected near EAT. The main shower/t-storm threat
will be in the Cascades and northern mountains. There is a small
threat of sprinkles near the GEG to COE area, but the threat is
low. Otherwise expect VFR and dry weather at TAF sites. /J. Cote'

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        78  52  76  53  81  58 /   0   0   0   0   0  10
Coeur d'Alene  76  51  75  50  80  54 /   0   0   0   0   0  10
Pullman        74  46  74  48  81  52 /   0   0   0   0   0  10
Lewiston       83  56  83  56  88  60 /   0   0   0   0  10  10
Colville       80  50  78  50  82  53 /  30  10   0   0   0  10
Sandpoint      76  47  75  46  79  49 /  30  20   0   0   0  10
Kellogg        73  49  73  47  80  52 /  10  10   0   0  10  10
Moses Lake     84  52  83  55  86  59 /   0   0   0   0   0   0
Wenatchee      82  58  83  61  87  64 /   0   0   0   0   0  10
Omak           83  48  82  52  84  56 /  10   0   0   0   0  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning from 2 PM this afternoon to 8 PM PDT this
     evening for East Washington Central Cascade Valleys (Zone
     677).

&&
Hazardous weather outlook, Jun 18, 6:05 AM PDT, 22 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KOTX
605 AM PDT THU JUN 18 2015

IDZ002-003-WAZ033>036-041>044-191315-
COEUR D'ALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
605 AM PDT THU JUN 18 2015

This Hazardous Weather Outlook is for portions of North Idaho...
Central Washington...East Central Washington...North Central
Washington...Northeast Washington and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

Breezy westerly winds will redevelop in the Cascade valleys and
spread across the Columbia Basin during the late afternoon and
evening hours. This combined with low relative humidities will
promote any fire spreading rapidly.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Friday will be of concern as stronger winds will spread across
most of central and eastern WA as well as north ID. This combined
with low relative humidities could promote any fire spreading
rapidly.

IDZ001-004-WAZ037-038-191315-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
605 AM PDT THU JUN 18 2015

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Washington and Northeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Friday will be of concern as stronger winds will spread across
most of northern WA and ID. This combined with low relative
humidities could promote any fire spreading rapidly. There is also
a threat of showers and thunderstorms in the afternoon and
early evening hours.

IDZ026-027-WAZ031-032-191315-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
605 AM PDT THU JUN 18 2015

This Hazardous Weather Outlook is for portions of North Central
Idaho and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Friday will be of concern as stronger winds will spread across
most of southeastern WA as well as the southern ID panhandle.
This combined with low relative humidities could promote any fire
spreading rapidly.

Nearby

Red Flag Warnings in Washington, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.